Hail, Richland
- When
- August 15, 3:56 PM CST
- Where
- Richland County, 7 mi E of Lidgerwood
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.083, -97.000
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 15, 1:30 PM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT TUE AUG 15 2006 FORECAST CHALLENGE CONCERNS PCPN CHANCES AND TEMPERATURES. MINOR SURFACE BOUNDARY LOCATION DIFFERENCES OTHERWISE MODELS CONTINUE IN REASONABLE AGREEMENT THROUGH PERIOD AND WILL USE MIX FOR GRIDS. MEAN TROUGH TO MOVE ONSHORE TONIGHT WITH SERIES OF SHORTWAVES EJECTING FROM TROUGH RIDING UP SW FLOW NEXT 24-36 HOURS. MAIN FEATURES OF INTEREST FOR TONIGHT ARE WAVES LIFTING THROUGH WY AND ANOTHER OVER S CENTRAL ND. FIRST WAVE MENTIONED LIKELY TO AFFECT HIGH PLAINS/ WESTERN DAK. ANY T CONCERN TONIGHT WITH THIS WOULD BE OVER DVL BASIN CLOSER TO EXPECTED HIGH PLAINS CONVECTION AND EVEN MORE MOIST GFS KEEPS ANY CONCENTRATED RH IN 500-600MB LAYER. SO WITH LOWEST LAYERS DRY WILL MAINTAIN DRY FORECAST. BOTH NAM/WRF AND GFS TO A DEGREE SHOWING RIBBON OF INSTABILITY/CONVERGENCE AND MINOR CAPE ALONG ND/SD BORDER INTO WEST CENTRAL MN EARLY THIS EVENING. 850MB WARM ADVECTION ALSO IN THIS ZONE WITH E-W ORIENTED 850MB THETA-E RIDGE. VIS IMAGERY ALSO INDICATING ACCAS THIS AREA AND WEAK SURFACE BOUNDARY TAKING SHAPE OVER NE SD. WITH THIS AND WAVE FROM WATER VAPOR WILL INTRODUCE SOME LOW POPS ALONG BORDER INTO W CENTRAL MN. EXPECT ANY CONVECTION WHICH DOES DEVELOP TO BE SHORT LIVED AS VORTICITY MAX SHIFTS EAST AND LOW LEVEL JET BECOMES FOCUSED OVER HIGH PLAINS. LOW LEVEL MOISTURE FLUX LIMITED OVERNIGHT HOWEVER SLIGHT RETURN FLOW...WARM ADVECTION AND WARMER DAY SHOULD MAKE FOR WARMER NIGHT. NE-SW ORIENTED BAROCLINIC ZONE SHIFTS EAST INTO N/CENTRAL-SW ND BY LATE AFTERNOON. BOTH GFS AND NAM/WRF SHOWING SIGNIFICANT CIN TO OVERCOME SO CURRENT DRY FORECAST DURING DAY SEEMS REASONABLE. THERMAL RIDGE SHIFTS OVER FA AND WITH MIXING AND AVAILABLE SOLAR NUMERICAL GUIDANCE VALUES SEEM REASONABLE. CAP ERODES EARLY EVENING DEPENDING ON MODEL WITH 1000-2000J AVAILABLE AND SUFFICIENT INSTABILITY. JET STRENGTH VARIES AND TOUGH TO PIN POINT IMPULSES THROUGH ENERGETIC SW FLOW HOWEVER SHOULD BE SUFFICIENT UPPER SUPPORT TO AID IN CONVECTION. BOTH MODELS WEAKEN AND SHIFT LOW LEVEL JET MORE WESTERLY AND PLACE ANY CONVERGENCE FARTHER SOUTH INTO MN SO AM NOT SURE HOW LONG CONVECTION WILL CONTINUE OVERNIGHT BUT WILL CONTINUE POPS. MEAN TROUGH SHIFTS INTO NORTHERN ROCKIES THURSDAY WITH LOW PRESSURE PERSISTING OVER FA. WITH BOUNDARY PARALLEL TO FLOW AND APPROACHING STRONGER WAVE PREFER SLOWER GFS SOLUTION OF NOT PROGRESSING BOUNDARY TOO FAR EAST. AS A RESULT ANOTHER ROUND OF CONVECTION ANTICIPATED THURSDAY AFTERNOON/EVENING. BASED ON SLOWER GFS SOLUTION AND DELAYED SHEAR AXIS PASSAGE WILL BACK UP PCPN CHANCES FRIDAY ALTHOUGH FAVORED CONVECTIVE PARAMETERS SHIFT EAST OF FA. CLOUD COVER FROM PREVIOUS CONVECTION WILL HAVE A BIG IMPACT ON TEMPERATURES AS COLUMN COOLING NOT ALL THAT STRONG. SAT THRU TUES...A FRONTAL BOUNDARY WILL BE PUSHING INTO CENTRAL MN AT THE BEGINNING OF THE PERIOD WITH LINGERING PRECIP CHANCES. HIGH PRESSURE SETTLES IN BEGINNING SATURDAY WITH BUILDING HEIGHTS ALOFT INTO EARLY NEXT WEEK. TEMPS DURING THIS PERIOD WILL REMAIN CLOSE TO SEASONAL NORMS WITH NO ORGANIZED PRECIPITATION. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/JCA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 621 AM CDT TUE AUG 15 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 621 AM CDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA WEDNESDAY EVENING THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS EASTERN NORTH DAKOTA WEDNESDAY EVENING. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE ACROSS THE ENTIRE REGION THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY EVENING. TG
The Aberdeen radar (KABR), 130 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530865, 5530866.